View Full Version : Just started Fin three days ago....

04-23-2010, 11:18 PM
I noticed my vertex started to thin when I was 20 but luckily I still have a strong hairline. Now I'm 26 and it's noticeable when I swim so I wanted to keep the hair I have now at a minimum. I went to my dermatologist and he give me a script for 5mg of fin and told me to save money using a pill cutter. So it works out to 1.25 of fin a day but it's probably closer to 1mg because of the small parts that are lost during pill cutting.

Unfortunately I noticed sexual side effects immediately. My balls are sore and I can get an erection but it's much harder to maintain. Also, orgasms are really weak and take much longer to achieve.

Is it odd to have these side effects so quickly? I called my docs office and although he wasn't in, the nurse talked to other doc and he said that some sexual side effects are common in the first week or two but might wear off. He had not heard the side effect of sore testicles before though and suggested I might have another problem and to see a urologist. It's possible it could be another problem but it seems quite a strange coincidence.

Ok so here is the cliff notes version of my questions

-If someone does have sexual side effects to fin, do they happen quite quickly?

-Anyone else have sore testicles from taking fin?

-Should I try another few weeks for the side effects to go away or get off fin immediately?

-I guess my only other option is to try 5% Rogaine....I know most people take both fin and Rogaine, but I can get results from just using Rogaine?

Thanks for your time

04-24-2010, 06:55 AM
Hi, I have been taking finasteride for 4 days now.

I have not had any side effects so far. I have no pains and everything works as they always did. I think your very unlucky to have these side effects.

The side effects you mentioned are all common to finasteride.

Wikipedia lists a bunch: http://en.wikipedia.org/wiki/Finasteride

So, as you can see it also lists that most of the people's problems resolved when they stayed on the drug, though I don't recommend you do this at all. I recommend you speak to a doctor.

If I were you right now I would take 1/4 every other day until I have further understanding of what to do. This is serious. You might want to discontinue the drug until you have further notice. It can't do that much hard to your hair at all if you stop for a few days, but you might have to stop permanently.

Your sides might go away with continued use but that is risky in many ways, speak to a doctor about this immediately. Hopefully one replies on here.

5% Rogaine works for some, but not the majority of users. If you use rogaine + finasteride you have much better success at regrowing hair. MUCH better.

But like I have said, 4 days so far for me with none of the side effects you mentioned.

04-24-2010, 07:59 AM
same thing happened to me went away in like 2 weeks at most, stick with it

05-04-2010, 08:09 PM
After being off Propecia for 3 days everything was normal again which is nice. I'm really too chicken to continue being on Propecia after how uncomfortable it made me. Seriously, my balls hurt all day and it was difficult to maintain an erection which I never have a problem doing. I ended up only being on it for 5 days but just not worth it to me.

I'd rather be bald than have issues with my "main man."

But I'm not giving up that quick. I went out to Costco and bought some Kirkland Minoxidil. It's really cheap, it works out to about 3 bucks per month.

I've been on it for about 10 days now and just took some pictures. I have noticed I have shed some and lost some hair on top but I'll stick with it for 4 months and see how it goes.

Not a huge fan of the liquid, hair looks terrible after you apply it. Looks like some really slimy gel and causes huge dandruff flakes. I'll post two pictures with a light on my head. Also it is very runny. So what I'm doing is using foam in the the morning (which does smell a little but I don't mind) it dries much faster. I really like the foam but it's $50 for a 4 month supply which isn't too bad but I'm cheap.

I'll post my results in 2 months, hopefully this stuff works and I don't have to try Propecia again.

The pictures are taken just after using liquid Mil and after taking out all the dandruff flakes out of my hair from the liquid Mil. If I remember in the morning I'll take a pic of me after using the foam Rogaine, it's a big difference. No flakes and the bald spot is significantly smaller.


05-17-2010, 07:45 PM
After both the liquid and the foam started giving me big flakes (liquid was worse) I decided to give Propecia another try. Just got done with being it on for a week and the first couple of days had the same sexual side effects but as of tonight everything is working fine and dandy and I would say my sex drive is higher then normal. Odd turn around.